Apr 30, 2001
I would very much like to know if fusion inhibitors are going to produce loss or fat acumulations like protease inh., and if the new Tenofovir has more of these kind of side effects than other transcriptase inhibitors. Thank you
| Response from Dr. Henry
T-20 (the only fusion inhibitor in wide use) has not been associated with lipodystrophy yet. Since it works extracellularly there is hope that some of those problems associated with unwanted activity of a drug inside cells might be avoided. It took many years for the fat problems related to older drugs to be recognized so it is still early for fusion inhibitors. Tenofovir has not been used long-term yet so it is hard to comment whether lipodystrophic problems will be linked to its use. For the short term it has not been much of a problem. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.